MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX; CORONARY DILATATION CATHETER
Model Number 1012272-25
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that the procedure was to treat an unspecified lesion.It was noted that during inflation of a 2.5x25mm trek balloon the tip and balloon became separated.The balloon was simply removed but it is unknown if the tip was retrieved.No additional information was provided.
 
Additional Manufacturer Narrative
Visual and sem inspection/analysis was performed on the returned device.The reported tip and balloon separations were confirmed.Additionally, a balloon rupture was noted on the returned device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the noted balloon rupture; however, the reported separations and foreign body in patient appear to be related to operational context.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9877985
Report Number2024168-2020-02850
Device Sequence Number3183387
Product Code LOX
UDI-Device Identifier08717648138317
UDI-Public08717648138317
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1012272-25
Device Catalogue Number1012272-25
Device Lot Number90817G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/30/2020
Initial Date Received by Manufacturer 03/03/2020
Supplement Date Received by Manufacturer05/11/2020
Initial Report FDA Received Date03/25/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;